Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 14, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 27, 2008, 2:55 AM EST for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Dec 28, 2008, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 2:55 AM EST (07:55 UTC)
- In effect from
- Dec 28, 2008, 12:00 PM EST
- Expired
- Dec 27, 2008, 3:44 AM EST
- In force
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 270755 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 255 AM EST SAT DEC 27 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271600- /O.NEW.KLMK.WI.Y.0014.081228T1700Z-081229T1000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 255 AM EST SAT DEC 27 2008 /155 AM CST SAT DEC 27 2008/ ...WIND ADVISORY IN EFFECT FROM 12 PM EST /11 AM CST/ SUNDAY TO 5 AM EST /4 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY FOR SOUTHERN INDIANA AND CENTRAL KENTUCKY FROM NOON EST TO 5 AM MONDAY EST. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH. THESE WINDS WILL CONTINUE THROUGH THE EVENING HOURS AND INTO THE EARLY MORNING HOURS MONDAY. WINDS THESE STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY WITH HIGH PROFILE VEHICLES ON EAST-WEST ORIENTATED ROADS. LIGHT WEIGHT OBJECTS SUCH AS OUTDOOR DISPLAYS MAY BE LOOSENED OR BLOWN OVER AND DAMAGED. $$ JSD
1 follow-up statement
000 WWUS73 KLMK 270844 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 344 AM EST SAT DEC 27 2008 ...REISSUED PRODUCT TO CORRECT VALID DAY OF ADVISORY... .STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY SUNDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271800- /O.CAN.KLMK.WI.Y.0014.081228T1700Z-081229T1000Z/ /O.NEW.KLMK.WI.Y.0015.081227T1700Z-081228T1000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 344 AM EST SAT DEC 27 2008 /244 AM CST SAT DEC 27 2008/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 5 AM EST /4 AM CST/ SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 5 AM EST /4 AM CST/ SUNDAY. THE WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH... WITH GUSTS AS HIGH AS 45 MPH. THESE WINDS WILL CONTINUE THROUGH THE EVENING HOURS AND INTO THE EARLY MORNING HOURS MONDAY. WINDS THESE STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY WITH HIGH PROFILE VEHICLES ON EAST-WEST ORIENTATED ROADS. LIGHT WEIGHT OBJECTS SUCH AS OUTDOOR DISPLAYS MAY BE LOOSENED OR BLOWN OVER AND DAMAGED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:30 AM EST, 25 minutes earlier.
Area forecast discussion, Dec 27, 2:30 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST SAT DEC 27 2008
.SHORT TERM (TODAY AND TONIGHT)...
...RECORD WARMTH EXPECTED THIS AFTERNOON...
A POWERFUL JET NOW ROUNDING THE BASE OF A DEEP FULL LATITUDE WESTERN
TROUGH WILL INTENSIFY FURTHER ACROSS THE WESTERN GREAT LAKES BY LATE
TODAY AS THIS 500MB TROUGH MOVES INTO THE CENTRAL PLAINS. A DEEP
SURFACE TROUGH CURRENTLY STRETCHES FROM KANSAS THROUGH WISCONSIN.
BY LATE THIS AFTERNOON LOW PRESSURE WILL RAPIDLY DEEPEN AND SCOOT
NORTHEASTWARD ACROSS LAKE MICHIGAN. A COLD FRONT WILL TIGHTEN AND
MOVE EAST INTO OUR FORECAST AREA TOWARDS MIDNIGHT TONIGHT.
A STRONG SOUTHERLY JET WILL BRING INCREDIBLE MOISTURE TO THE WESTERN
GREAT LAKES. FORECAST PRECIPITABLE WATER AMOUNTS WILL APPROACH ONE
AND ONE QUARTER INCH ACROSS MICHIGAN. THIS IS 4 TO 5 STANDARD
DEVIATIONS ABOVE NORMAL FOR LATE DECEMBER. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL EXTEND FROM MISSOURI THROUGH LOWER MICHIGAN
TODAY.
THE BEST MOISTURE AND UPPER AIR DYNAMICS WILL STAY WELL TO OUR
NORTHWEST THROUGH EARLY EVENING. DESPITE A STRENGTHENING LOW LEVEL
JET AND VERY MOIST AIR...LOCAL FORECAST SOUNDINGS SHOW NO
INSTABILITY NOR STRONG UPWARD VERTICAL MOTION UNTIL JUST BEFORE
FRONTAL PASSAGE.
EXPECT TODAY TO REMAIN MOSTLY DRY WITH JUST ISOLATED LIGHT SHOWERS
OR SPRINKLES. BY LATE EVENING...A WEAKENING LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE
FORECAST AREA...AFTER WHICH...SKIES WILL TEND TO CLEAR PRETTY
RAPIDLY.
WILL ISSUE A WIND ADVISORY FOR THIS AFTERNOON THROUGH EARLY SUNDAY
MORNING. WINDS MAY GUST OVER 40 MPH THIS AFTERNOON. BOTH THE NAM AND
THE GFS SHOW PEAK 925MB WINDS OVER 50KTS JUST AHEAD OF THE COLD
FRONT THIS EVENING. WINDS MAY GUST OVER 40 MPH JUST AHEAD AND WITH
THE COLD FRONT LATE THIS EVENING AS WELL.
EVEN WITH MOSTLY CLOUDY SKIES...RECORD HIGHS ARE LIKELY TODAY.
PREVIOUS RECORD HIGHS FOR DECEMBER 27 DEC ARE:
STANDIFORD FIELD IN LOUISVILLE.........69
LEXINGTON AIRPORT......................69
BOWLING GREEN..........................69
IN GENERAL....HIGHS TODAY WILL RANGE FROM JUST UNDER 70 ACROSS THE
BLUEGRASS REGION TO THE LOWER 70S ELSEWHERE.
.LONG TERM (SUNDAY THROUGH FRIDAY)...
SUNDAY MORNING COULD SEE A FEW LINGERING SHOWERS ALONG THE HIGHER
ELEVATIONS OF THE BLUEGRASS REGION...THOUGH THESE LOOK TO MOVE
QUICKLY OFF TO THE EAST BEFORE NOON TIME. SKIES WILL CLEAR RAPIDLY
WEST TO EAST WITH PLENTY OF AFTERNOON SUNSHINE...THOUGH A MUCH
COOLER DAY THAN SATURDAY CAN BE EXPECTED. HIGH PRESSURE BUILDS OVER
THE SOUTHEASTERN UNITED STATES THROUGH MID WEEK...WITH GRADUALLY
WARMING TEMPERATURES MONDAY AND TUESDAY UNDER MOSTLY CLEAR SKIES. A
WEAK UPPER TROUGH MOVES INTO THE GREAT LAKES TUESDAY NIGHT AND
WEDNESDAY...WITH JUST A LITTLE CLOUD COVER INCREASE ON WEDNESDAY
KEEPING TEMPERATURES COOLER THAN MONDAY AND TUESDAY.
MORE ACTIVE WEATHER TO RETURN TO POTENTIALLY RETURN TO THE AREA VERY
LATE IN THE EXTENDED PERIOD. SHOULD THE CURRENT GFS MODEL PAN
OUT...MOISTURE AND COLD ENOUGH AIR FOR WINTER PRECIPITATION WOULD
REACH THE AREA BEHIND A COLD FRONT THAT CROSSES THE REGION LATE
THURSDAY THROUGH FRIDAY NIGHT. HOWEVER...THE LATEST HIGH RES
EUROPEAN AND MUCH OF THE CANADIAN ENSEMBLE RUNS ARE INDICATING THAT
SPLIT FLOW WILL CONTINUE AND THE CWA WILL REMAIN MILD AND MOSTLY DRY
DURING THIS TIMEFRAME. CERTAINLY SOMETHING TO BE MONITORED AS THE
DAY 6 THROUGH 8 PORTION OF THIS FORECAST DRAWS CLOSER...BUT NO
CHANGES TO PREVIOUS FORECAST FOR THESE PERIODS AT THIS TIME.
&&
.AVIATION (06Z TAFS)...
STRONG SOUTHERLY WINDS AT 2 TO 3 THOUSAND FEET WILL CONTINUE THROUGH
EARLY SUNDAY AS A DEEP LOW PRESSURE TROUGH NOW OVER MISSOURI WILL
APPROACH THE AREA AROUND MIDNIGHT SATURDAY.
ACARS SOUNDINGS SHOW 40KT WINDS RIGHT AROUND 2000 FEET. WILL
CONTINUE A MENTION OF LOW LEVEL WIND SHEAR THROUGH 14Z SATURDAY FOR
ALL TAF SITES.
DESPITE BRIEFLY CLEAR SKIES EARLIER THIS EVENING...FORECAST
SOUNDINGS AND UPSTREAM REGIONAL OBSERVATIONS SHOW BROKEN TO OVERCAST
MVFR CIGS MOVING NORTH FROM TENNESSEE. EXPECT CIGS OCCASIONALLY
BELOW 2000 FEET TO CONTINUE THROUGH THE MORNING HOURS. MVFR CIGS MAY
ON OCCASION BECOME SCATTERED AT TIMES AFTER 16Z TODAY. HOWEVER...DO
NOT HAVE ENOUGH CONFIDENCE IN THIS TO ESTABLISH ANY CLEARING TREND
THIS AFTERNOON.
SOUTHERLY SURFACE WINDS WILL AVERAGE 12 TO 15 MPH THIS
MORNING...INCREASING TO 15 TO 20 MPH THIS AFTERNOON...WITH
OCCASIONAL GUSTS UP TO 40 MPH.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM NOON THROUGH EARLY SUNDAY MORNING.
IN...WIND ADVISORY FROM NOON THROUGH EARLY SUNDAY MORNING.
&&
WEATHER.GOV/LOUISVILLE
SHORT TERM...JSD
LONG TERM....MACZKO
AVIATION.....JSDHazardous weather outlook, Dec 26, 3:45 PM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST FRI DEC 26 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EST (245 PM CST) FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRENGTHENING COLD FRONT WILL BE APPROACHING THE OUTLOOK AREA SATURDAY AFTERNOON. STRONG SOUTH WINDS AHEAD OF THE FRONT WILL GUST TO AROUND 40 MPH. ISOLATED THUNDERSTORMS ARE EXPECTED AS WELL... MAINLY WEST OF INTERSTATE 65. THE COLD FRONT WILL MOVE INTO AND THROUGH SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY SATURDAY NIGHT. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS IS ANTICIPATED AHEAD OF THE FRONT. THE STRONGEST STORMS MAY PRODUCE DAMAGING WINDS IN EXCESS OF 50 MPH. THE MOST LIKELY LOCATION AND TIME FOR A SEVERE WIND THREAT WOULD BE WEST OF A SALEM INDIANA TO BRANDENBURG TO BOWLING GREEN LINE FROM 9 PM TO 1 AM EST. IN ADDITION...STRONG WINDS...NOT ASSOCIATED WITH THUNDERSTORMS... WILL CONTINUE ACROSS THE REGION SATURDAY NIGHT WITH GUSTS TO 40 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND GUSTS AND ANY DAMAGE SATURDAY AND SATURDAY NIGHT. KIRKPATRICK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:44 AM EST | Wind Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 29 hr |
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.